Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Melbourne, FL

February 1, 2007Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 1, 2007, 6:40 PM EST for Volusia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2007, 6:40 PM EST (23:40 UTC)
Expired
Feb 1, 2007, 7:14 PM EST
In force
34 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Volusia County, FL

The radar

The Jacksonville radar (KJAX), 128 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 012344
SVRMLB
FLC127-020030-
/O.NEW.KMLB.SV.W.0001.070201T2340Z-070202T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
642 PM EST THU FEB 1 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
  THIS INCLUDES THE CITY OF PIERSON...AND LAKE GEORGE...

* UNTIL 730 PM EST

* AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF LAKE
  GEORGE...OR ABOUT NEAR JUNIPER SPRINGS...AND MOVING NORTHEAST AT 80
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE GEORGE BY 650 PM EST...
  PIERSON BY 650 PM EST...
  5 MILES NORTH OF ORMOND BEACH BY 715 PM EST...

BOATERS ON LAKE GEORGE SHOULD SEEK SAFE HARBOR IMMEDIATELY

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST 
FLOOR OF YOUR HOUSE OR BUSINESS.

LAT...LON 2923 8185 2907 8176 2966 8023 2990 8036

$$
1 follow-up statement
000 
WWUS52 KMLB 020014
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EST THU FEB 1 2007

FLC127-020021-
/O.CAN.KMLB.SV.W.0001.000000T0000Z-070202T0030Z/
VOLUSIA FL-
714 PM EST THU FEB 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VOLUSIA COUNTY IS 
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF 
PRODUCING DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN 
CANCELLED. HOWEVER...HEAVY RAIN...GUSTY WINDS TO 35 MPH...A FEW
LIGHTNING STRIKES WILL STILL BE POSSIBLE ACROSS NORTHERN VOLUSIA 
COUNTY.

LAT...LON 2923 8185 2907 8176 2966 8023 2990 8036

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 2:55 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 1, 2:55 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EST THU FEB 1 2007

.DISCUSSION...

OVERNIGHT/FRI...THINKING REMAINS LARGELY UNCHGD W/R/T EXPECTED
SENSIBLE WX. DVLPG WRN GOMEX LOW WL RIDE ENE-WD ALONG THE GULF COAST
THIS EVENING...THEN SLIDE ONSHORE INVOF THE FL PANHANDLE AND ACROSS
SRN GA/SC...PERHAPS A LITTLE CLOSER TO THE FL BORDER THAN EARLIER
PROGGED. SQLN GOT GOING QUICKLY THIS AFTN...AND NOW CONFIDENCE IS
HIGHER FOR NR CATEGORICAL RAIN CHCS ACROSS THE NRN THIRD OF THE
STATE...INCLUDING OUR NRN MOST ZONES. HAVE NUDGED POPS UP TO 80-90
FOR THE NRN COS...TAPERING BACK TO LOWER END SCT NEAR LAKE OKEE.
LIKELY POPS WITH SLGT CHC TS ALL AREAS FRI AS FRONT SLOWLY WORKS
ITS WAY SLOWLY DOWN THE PENINSULA. SRN AREAS COULD BECOME A BIT
MORE UNSTABLE...PSBLY REACHING L80S ONCE AGAIN DEPENDING ON CLOUD
COVER.

W/R/T SVR POTENTIAL...AS HAS BEEN MENTIONED ALL ALONG WIND FIELDS
FORCED ASCENT LOOKS QUITE SUFFICIENT...BUT THE PRIMARY MITIGATING
FACTOR CONTINUES TO BE INSTABILITY...WHICH WILL BE MARGINAL DURING
THE EARLY MORNING APPROACH OF THE PREFRONTAL CONVECTIVE BAND. ATTM
AM NOT QUITE CONFIDENT ENOUGH TO PUT MENTION OF STRONG STORMS IN THE
ZFP/GRIDS. WILL SUGGEST EVENING SHIFT CONTINUE MENTIONING POTENTIAL
IN THE HWO/G-HWO SUITE.

FRI NIGHT...COLD FRONTAL BOUNDARY CONTINUES ITS TRACK THROUGH SOUTH
CENTRAL FL FRI EVENING. AS BEST SOURCE OF LIFT SLIDES SOUTHWARD
EXPECT SHOWER ACTIVITY TO TAPER OFF IN THE EVENING FROM NORTH TO
SOUTH...THOUGH WILL KEEP A SMALL CHANCE THROUGH THE REMAINDER OF THE
NIGHT EVERYWHERE WITH CONTINUED JET ASCENT/ISENTROPIC LIFT PRESENT.
SKIES WILL REMAIN MOSTLY CLOUDY WITH LIGHT NORTHWEST SURFACE WINDS
ON THE COLD SIDE OF THE FRONT WITH DEEP SOUTHWEST FLOW ALOFT. SOME
COOLER AIR BEHIND THE FRONT FAVORING LOWS FALLING INTO THE 50S TO
AROUND 60 DEGREES.

SAT-MON...BAROCLINIC ZONE AT 850 MB ON SAT NOW PROGGED BY GFS OVER
CENTRAL FL WHEREAS 24 HOURS AGO GFS HAD THIS FEATURE OVER NORTH
CENTRAL FL. SO BASICALLY TIMING AND FEATURE PLACEMENT REMAINS
SOMEWHAT UP IN THE AIR DURING THIS PERIOD. THE LOW LEVEL CONVERGENCE
ZONE WILL SLOWLY SLIDE SOUTHWARD ACROSS THE PENINSULA THROUGH SUNDAY
BEFORE RETURNING BACK NORTHWARD OVER THE STATE SUNDAY OVERNIGHT AND
MONDAY. ALSO ON MONDAY A LOW PRESSURE SYSTEM WILL RIDE ALONG THE OLD
STALLED SURFACE FRONTAL BOUNDARY CROSSING SOUTH FL MONDAY NIGHT. THIS
WILL PROVIDE AN ADDITIONAL FOCUS FOR CONTINUED PCPN CHANCES...ESP
OVER OUR SOUTHERN CWA. WILL RETAIN GOOD JET ASCENT OVER THE FORECAST
AREA THROUGH MUCH OF THIS PERIOD. A SHORT PERIOD OF COLDER HIGHS AND
LOWS BEGINS ON SAT AS COLD AIR ADVECTION FILTERS DOWN THE PENINSULA.
HIGHS FOR SAT MAY STRUGGLE TO MAKE IT INTO THE LOWER 60S ACROSS THE
NORTH WITH LOWER 70S OVER THE SOUTH. FOR SUN HIGHS WILL RANGE FROM
THE 50S TO MIDDLE 60S. WARM AIR ADVECTION ON MON AHEAD OF THE
APPROACHING LOW PRESSURE AREA WILL BE SHORT-LIVED AS HIGHS JUMP BACK
INTO THE 60S TO LOWER 70S. LOWS SUN/MON FROM THE UPPER 30S NORTH TO
THE MIDDLE 50S SOUTH.

TUE-THU...STRONG HIGH PRESSURE BEHIND THE LATEST WEATHER SYSTEM
MOVING OUT INTO THE WESTERN ATLC WILL MOVE SOUTHEASTWARD OUT OF THE
PLAINS INTO THE NORTHERN GOMEX AND DOWN THE FL PENINSULA. MUCH DRIER
AND COOLER AIR IN STORE THROUGH THIS PERIOD. BELOW SEASONAL NORMS
THROUGH THE EXTENDED WITH POSSIBLE FIRE WX AND MARINE ISSUES BEING
THE MAIN HAZARDS DURING THIS TIME.

&&

.AVIATION...INCRSG COVERAGE OF MVFR SHRA W/CHC FOR IFR TSRA @DAB/SFB
09Z/10Z...AND INVOF ORL/MCO BY 11Z-12Z....BASED ON CURRENT TIMING.
GIVEN THE STRONG LOW LEVEL WIND FIELDS...THERE ARE PROSPECTS FOR TS
GUSTS >35KT...SHOULD CONVECTION HOLD TOGETHER...WHICH ISNT YET A
GIVEN. HOWEVER...LLWS IS FCST FROM 00Z ONWARD FOR ALL AERODROMES.

&&

.MARINE...SRLY WINDS 20-25KT WILL CONTINUE TO STRENGTHEN AS THEY
VEER TO SW OVERNIGHT/EARLY FRI...INITIAL RISE IN SEAS WILL CONTINUE
WELL OFFSHORE...BUT BE HALTED CLOSER TO THE COAST WITH AND INCRSGLY
OFFSHORE TRAJ. WINDS/SEAS WILL SUBSIDE A BIT LATE IN THE DAY...
HOWEVER SCA WILL CONTINUE AS IS. FRIDAY NIGHT-TUE...THIS PERIOD WILL
BE VERY UNSETTLED AND NOT FAVORABLE FOR SMALL CRAFT WHATSOEVER.
DIMINISHED WINDS/SEAS ON FRI NIGHT WILL BE SHORT-LIVED AS NORTHERLY
WINDS PICK UP TO HEADLINE CRITERIA LATE SAT AFTN/NIGHT LASTING INTO
EARLY MON MORNING BEFORE FALLING OFF A BIT. THIS TOO WILL BE
SHORT-LIVED AGAIN AS WINDS INCREASE TO HEADLINE CRITERIA MON
NIGHT/TUE WITH A STRONG PGRAD DEVELOPING AS A LOW PRESSURE SYSTEM
MOVES ACROSS SOUTH FL AND WITH THE APPROACH OF A STRONG HIGH
PRESSURE CELL FROM THE NORTH. SEAS WILL RESPOND EACH TIME THE WINDS
INCREASE AND WILL BE SLOWER TO SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  76  54  62 /  90  70  20  40
MCO  67  75  57  66 /  80  70  20  30
MLB  69  79  58  69 /  60  70  20  30
VRB  71  81  59  73 /  50  70  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM EST FRIDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR WATERS FROM
     FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....SEDLOCK
Hazardous weather outlook, Feb 1, 4:57 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EST THU FEB 1 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
020630-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
457 PM EST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
A SURFACE LOW PRESSURE AREA OFF THE FLORIDA PANHANDLE THIS EVENING
WILL RIDE EAST NORTHEAST OVERNIGHT. A STRONG UPPER LEVEL JET
STREAM AND INCREASING WIND SHEAR WILL CONTRIBUTE TO THE THREAT FOR
SEVERE STORMS TO AFFECT EAST CENTRAL FLORIDA AFTER 1 AM. THE
HIGHEST THREAT FOR SEVERE WIND GUSTS AND THE POSSIBILITY FOR AN
ISOLATED TORNADO WILL OCCUR MAINLY NORTH OF A LINE FROM LAKE
KISSIMMEE TO MELBOURNE. THE INCREASING WIND FIELDS OVERNIGHT MAY
ALSO ALLOW A FEW OF THE HEAVIER SHOWERS OR STORMS TO PRODUCE WIND
GUSTS OVER 50 MPH.

IT IS RECOMMENDED TO SET YOUR NOAA WEATHER RADIO TO ALERT BEFORE
GOING TO SLEEP IN CASE WARNINGS ARE ISSUED OVERNIGHT.

...MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND ISOLATED STORMS WILL MOVE OFFSHORE FROM
THE MAINLAND TONIGHT. WIND GUSTS OVER 35 KNOTS MAY OCCUR WITH
STORMS.

...WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE CONTINUE TO INCREASE OVER THE WATERS
THIS EVENING WITH SMALL CRAFT ADVISORY CONDITIONS. CONDITIONS
WILL FURTHER DETERIORATE LATER TONIGHT AS WINDS BECOME SOUTHWEST
WITH ADDITIONAL STRENGTHENING. A FEW GUSTS NEAR GALE FORCE WILL BE
POSSIBLE OVER THE OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AS A FRONT
MOVES INTO NORTH FLORIDA. COOL AND BREEZY CONDITIONS WILL DEVELOP ON
SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. A SMALL CRAFT ADVISORY
WILL BE LIKELY ON SUNDAY AND INTO MONDAY. DRY CONDITIONS FROM
TUESDAY THROUGH MIDWEEK WILL CREATE A FIRE WEATHER HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED OVERNIGHT.

VOLKMER

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.